Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2018, 8:43 PM EDT for 6 counties in South Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 8:43 PM EDT (00:43 UTC)
- Expired
- Jun 25, 2018, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, SC, Clarendon County, SC, Kershaw County, SC, Lee County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 51 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:01 PM EDT | TSTM WND DMG | 10 E Swansea, SC | SC HIGHWAY PATROL REPORTED TREES DOWN ON WANNARIDGE ROAD AT BIG BEAVER CREEK ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WUUS52 KCAE 260043
SVRCAE
SCC017-027-055-061-079-085-260130-
/O.NEW.KCAE.SV.W.0106.180626T0043Z-180626T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
843 PM EDT MON JUN 25 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Lee County in central South Carolina...
Northern Calhoun County in central South Carolina...
West central Clarendon County in central South Carolina...
Sumter County in central South Carolina...
Kershaw County in central South Carolina...
Eastern Richland County in central South Carolina...
* Until 930 PM EDT.
* At 843 PM EDT, severe thunderstorms were located along a line
extending from 9 miles north of Camden to near Forest Acres, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sumter, Camden, Bishopville, South Sumter, St. Matthews, Eastover,
Lugoff, Oakland, Mulberry, Fort Jackson, Millwood, Mayesville,
Pinewood, Bethune, Paxville, Cane Savannah, Dalzell, Wedgewood,
Cherryvale and Stateburg.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 78 and 125.
Interstate 26 between mile markers 123 and 127, and between mile
markers 131 and 136.
Interstate 77 between mile markers 7 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3416 8016 3414 8014 3364 8035 3368 8102
3371 8104 3376 8093 3377 8094 3378 8096
3378 8101 3375 8104 3375 8106 3377 8106
3449 8068 3443 8032 3436 8029 3432 8024
3437 8018 3432 8017 3428 8013 3421 8011
TIME...MOT...LOC 0043Z 288DEG 37KT 3440 8064 3397 8092
HAIL...<.75IN
WIND...60MPH
$$
fwa2 follow-up statements
501
WWUS52 KCAE 260116
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
916 PM EDT MON JUN 25 2018
SCC017-027-055-061-079-085-260130-
/O.CON.KCAE.SV.W.0106.000000T0000Z-180626T0130Z/
Lee SC-Calhoun SC-Clarendon SC-Sumter SC-Kershaw SC-Richland SC-
916 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR LEE...CENTRAL CALHOUN...WEST CENTRAL CLARENDON...SUMTER...CENTRAL
KERSHAW AND SOUTHEASTERN RICHLAND COUNTIES...
At 916 PM EDT, severe thunderstorms were located along a line
extending from near Bishopville to 7 miles east of Eastover, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sumter, Camden, Bishopville, South Sumter, St. Matthews, Eastover,
Mulberry, Oakland, Millwood, Mayesville, Pinewood, Bethune, Paxville,
Cane Savannah, Oswego, Dalzell, Lakewood, Privateer, Wedgewood and
East Sumter.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 95 and 125.
Interstate 26 between mile markers 131 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3416 8016 3414 8014 3364 8035 3368 8102
3371 8104 3376 8093 3409 8071 3446 8051
3443 8032 3436 8029 3432 8024 3437 8018
3432 8017 3428 8013 3421 8011
TIME...MOT...LOC 0116Z 288DEG 37KT 3430 8028 3387 8056
HAIL...<.75IN
WIND...60MPH
$$
fwa734
WWUS52 KCAE 260128
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
928 PM EDT MON JUN 25 2018
SCC017-027-055-061-079-085-260138-
/O.EXP.KCAE.SV.W.0106.000000T0000Z-180626T0130Z/
Lee SC-Calhoun SC-Clarendon SC-Sumter SC-Kershaw SC-Richland SC-
928 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR LEE...CENTRAL CALHOUN...WEST
CENTRAL CLARENDON...SUMTER...CENTRAL KERSHAW AND SOUTHEASTERN
RICHLAND COUNTIES WILL EXPIRE AT 930 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds, frequent lightning, and heavy rain are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
Remember, a Severe Thunderstorm Warning still remains in effect for
Clarendon and Calhoun coutnies through 10 PM.
LAT...LON 3416 8016 3414 8014 3364 8035 3368 8102
3371 8104 3376 8093 3409 8071 3446 8051
3443 8032 3436 8029 3432 8024 3437 8018
3432 8017 3428 8013 3421 8011
TIME...MOT...LOC 0128Z 288DEG 37KT 3426 8015 3383 8043
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 25, 7:43 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Columbia SC 743 PM EDT Mon Jun 25 2018 .SYNOPSIS... A cold front will push into the forecast area tonight and Tuesday bringing showers and thunderstorms. Tuesday should be the coolest day in the past week or so due mainly to increased cloud cover. A more climatological pattern unfolds for the remainder of the period with increasing moisture and ridging into the Southeast. This pattern supports scattered diurnal thunderstorms and above normal temperatures. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The main concern will be the possibility of severe thunderstorms and localized flooding. Mesoanalysis indicated weak to moderate instability across the area with DCAPE values up to 1400 J/kg. The Storm Prediction Center has the northern half of SC under a severe thunderstorm watch until 10 pm. Large hail and damaging winds are the main threats. Widespread convection across the Pee Dee region will move off the coast early this evening. Next wave of convection approaching from the west will affect the area through around Midnight. HRRR has widespread showers and thunderstorms east of the forecast area by 07Z. There will still be a chance of showers during the early morning hours with the cold front in the area. Also, both the HRRR and RAP showed short wave energy crossing the area...moving east of the Midlands around 08Z. Expect overnight lows in the low to mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... An upper trough will slowly move eastward from the Great Lakes into New England during this time period. Scattered to numerous showers and thunderstorms are forecast for Tuesday through Wednesday ahead of this trough, while a drying trend starts on Thursday as a front pushes offshore. Temperatures will be near normal Tuesday and Wednesday and then above normal on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... High pressure aloft builds over the Mid Atlantic States this weekend. This results in an onshore flow across the region which will likely enhance the seabreeze front. Temperatures will be above normal with the H5 heights. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Numerous showers and thunderstorms will persist across the TAF sites through 26/03z. Visbilities down to 2SM and gusts to 35 knots will be possible with the strongest storms. Expect showers to persist until 26/09z. Showers and thunderstorms will be possible after 26/19z on Tuesday with an upper trough providing additional forcing to a moist summer time airmass. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 25, 2:17 AM EDT, 18 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 217 AM EDT Mon Jun 25 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260630- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 217 AM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind and hail will be possible this afternoon and tonight. The threat will be greatest this evening. There will also be a possibility of very heavy rain leading to localized flooding this afternoon and especially tonight. It will be hot today with heat index values peaking near 105. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and tonight.
In the hours before
Local storm report, Jun 25, 8:19 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
819 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 SSW NEWBERRY 34.25N 81.63W
06/25/2018 NEWBERRY SC 911 CALL CENTER
NEWBERRY COUNTY DISPATCH REPORTED AT LEAST
20 TREES DOWN ACROSS THE COUNTY.
&&
WRSLocal storm report, Jun 25, 8:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
829 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 2 WNW AUGUSTA 33.47N 82.04W
06/25/2018 M47 MPH RICHMOND GA OFFICIAL NWS OBS
A WIND GUST OF 47 MPH WAS MEASURED AT DANIEL
FIELD IN AUGUSTA.
&&
LCVLocal storm report, Jun 25, 8:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
831 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 6 SSE AUGUSTA 33.37N 81.96W
06/25/2018 M53 MPH RICHMOND GA OFFICIAL NWS OBS
A WIND GUST OF 53 MPH OCCURRED AT AUGUSTA
BUSH FIELD.
&&
LCVLocal storm report, Jun 25, 8:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
833 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 NNE AIKEN 33.56N 81.72W
06/25/2018 AIKEN SC LAW ENFORCEMENT
SHERIFFS DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE COUNTY.
&&
LCVLocal storm report, Jun 25, 8:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
839 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 SSW WINNSBORO MILLS 34.32N 81.11W
06/25/2018 M47 MPH FAIRFIELD SC AWOS
A WIND GUST OF 47 MPH AT THE FAIRFIELD
COUNTY AIRPORT AT 815 PM.
&&
LCVLocal storm report, Jun 25, 8:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
840 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 2 WNW AUGUSTA 33.47N 82.04W
06/25/2018 M47 MPH RICHMOND GA ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
WNW AUGUSTA. A WIND GUST OF 47 MPH WAS
MEASURED AT DANIEL FIELD IN AUGUSTA.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:05 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Richland | 40 min |
| Jun 25, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 39 min |
| Jun 25, 8:14 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 61 min |
| Jun 25, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 62 min |
| Jun 25, 8:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 60 min |
| Jun 25, 8:55 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington | 65 min |
| Jun 25, 9:14 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 46 min |
| Jun 26, 5:38 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 52 min |
| Jun 26, 6:12 PM EDT | Special Weather Statement | CAE | McCormick | 63 min |
| Jun 26, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 26, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 36 min |
| Jun 26, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Saluda | 35 min |
| Jun 26, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 64 min |
| Jun 26, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 44 min |
| Jun 26, 7:11 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 64 min |
| Jun 26, 7:25 PM EDT | Areal Flood Advisory | CAE | Kershaw, Lancaster | 2 hr |
| Jun 26, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.